MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LAG SCREW D10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LAG SCREW D10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81600095S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the implant failed.The doctor described it as the lag screw caused the nail itself to bend causing the nail to break into two.It broke where the lag screw sits in the nail itself.The patient underwent a revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d9 - product not returned.The reported event of adverse impact to patients - postoperatively could be confirmed since there was a reported revision due to the breakage of the counterpart nail.General aspects: the counterpart nail used is a temporary implant which inevitably will be subject of a fatigue fracture if the biomechanical stresses on the implant are too high or not considerably reduced during the period of implantation.During this period there is a race between bony consolidation / fracture healing and implant breakage as noted in the labelling of the product.Usually, a breakage is contributed to one or more deficits, e.G.Insufficient bone healing, product damage.Generally, the risk of breakage will increase with the increase of load cycles and load level.Nail breakage in general has been experienced but does not present an unanticipated event.Depending on load application, also, depending on the patient¿s post implant behavior and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased post-operative activities ¿ a nail breakage can rather be classified as anticipated; specifically, if one or more contributing issues concurrence with each other.In the case presented an 80-year-old female patient was initially treated with above shown implant and a counterpart gamma4 - intermediate nail, right d11x240mm x 125deg on (b)(6) 2025, which was noticed to be broken on (b)(6) 2026 and also with reported other relevant history of: osteoporosis, si joint arthritis, hyperlipidemia, restless legs syndrome, depression, anxiety.According to event details given within product inquiry.Patient underwent 5 hour revision surgery.Which could be a hint to insufficient bone healing after an implantation period of appr.9 months.Further details e.G.Medical records, x-rays etc.Were repeatedly requested but to no avail.One requirement for successful nail treatment is a timely bone healing to relieve the nail over the progressing time of implantation.Potential adverse effects are clearly pointed out in the labelling.In most instances implant breakage is rather clinical than device related.Adverse effects and events are clearly pointed out in the corresponding labelling.However, since the lag screw was not made available neither a physical evaluation was possible nor a further technical statement could be made for the lag screw in question.With given details no discrepancy for the lag screw in question could be verified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.In case substantive information becomes available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
GAMMA4 - LAG SCREW D10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24333522
Report Number0008031020-2026-00172
Device Sequence Number4914316
Product Code HSB
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number81600095S
Device Lot NumberK1E08DA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight146 LB
Patient RaceWhite